Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suffer from abdominal pain, constipation, fever, loss of appetite and nausea. What is the reason?

Hey, I am currently suffering from extreme abdominal pain . This started two days ago when I hardly slept a night and was at university throughout the day. On return I came down with a temperature and the food over the past 24hours hadn t excreted. Following this I feel the urge to either throw up or go toilet everytime I eat and throughout the day. It has genuinely been hell for two days. However nothing is coming up or out and is causing a loss of appetite and general sickness
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Acute pain in the abdomen, nausea, constipation, fever are serious indicators and you need to get evaluated urgently.

Please see your doctor for evaluation and tests to rule out any bowel infection, obstruction, perforation
It could be a surgical abdomen and will need attention.
Lot of differentials are possible in this case. So be guided by your doctor’s actual physical examination

I hope you are fully satisfied with the guidance I gave.
I would be glad to answer any further queries. May I request you to rate your experience here before you close.
Thank you and Good luck!
Answered: Sat, 2 Feb 2013
I find this answer helpful
Geriatrics Specialist Dr. Surendiran Gaj's  Response
hi there,
am dr.surendran
nice to meet you here in HCMagic

The causes of constipation can be divided into congenital, primary, and secondary.The most common cause is primary and not life threatening. In the elderly, causes include: insufficient dietary fiber intake, inadequate fluid intake, decreased physical activity, side effects of medications, hypothyroidism, and obstruction by colorectal cancer.

The main treatment of constipation involves the increased intake of water and fiber (either dietary or as supplements) The routine use of laxatives is discouraged, as having bowel movements may come to be dependent upon their use. Enemas can be used to provide a form of mechanical stimulation. However, enemas are generally useful only for stool in the rectum, not in the intestinal tract.
If laxatives are used, milk of magnesia is recommended as a first-line agent due to its low cost and safety.Stimulants should only be used if this is not effective. In cases of chronic constipation, prokinetics may be used to improve gastrointestinal motility. A number of new agents have shown positive outcomes in chronic constipation; these include prucalopride, and lubiprostone.
Physical intervention
Constipation that resists the above measures may require physical intervention such as manual disimpaction (the physical removal of impacted stool using the hands; see Fecal impaction).
hope i helped with your query,
with regards dr.surendiran [hcmagic]

Answered: Sat, 2 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor